Massachusetts, 2008

Winter Weather in Massachusetts, November 30, 2008

November 30, 2008 · NWS ALY · 2 events in 2 counties and zones

A developing low pressure system along the northern Gulf Coast on Saturday November 29th traveled north into the lower Ohio Valley by Sunday morning on November 30th, and then strengthened upon reaching the eastern Great Lakes by Monday morning on December 1st. A warm front associated with this system approached from the south during Sunday, producing a widespread light mixture of snow, sleet…

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A developing low pressure system along the northern Gulf Coast on Saturday November 29th traveled north into the lower Ohio Valley by Sunday morning on November 30th, and then strengthened upon reaching the eastern Great Lakes by Monday morning on December 1st.

A warm front associated with this system approached from the south during Sunday, producing a widespread light mixture of snow, sleet and freezing rain. The precipitation began during the midday hours across western Massachusetts, and eventually changed to plain rain by Sunday evening.

Snow and sleet amounts were light, generally 1 to 2 inches. Ice accretion ranged from one tenth to one quarter of an inch, although locally greater amounts of just under one half of an inch were reported across the higher elevations. Since this light wintry mix occurred on a busy travel day, the Sunday after Thanksgiving Day, the impact to travelers was high.

Numerous minor accidents were reported, especially during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 30, 10:31 AM EST, 29 minutes earlier.

Area forecast discussion, Nov 30, 10:31 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1031 AM EST SUN NOV 30 2008

.SYNOPSIS...
HIGH PRESSURE WILL RETREAT OFFSHORE THIS MORNING. LOW
PRESSURE WILL TRACK WELL TO OUR WEST LATER TODAY THROUGH MONDAY.
WITH ENOUGH COLD AIR IN PLACE,AREAS TO THE NORTH AND WEST OF
ALBANY WILL LIKELY SEE MIXED PRECIPITATION WHILE MOSTLY RAIN WILL
FALL FROM ALBANY AND POINTS SOUTH.

&&

.NEAR TERM /THROUGH MONDAY/...
HAVE EXPANDED AREA OF WINTER WEATHER ADVISORIES TO INCLUDE MID
HUDSON VALLEY...LITCHFIELD COUNTY...AND SOUTHERN BERKSHIRE COUNTY.
HAVE ALSO MOVED UP THE START TIME FOR THE WINTER WEATHER ADVISORY
ISSUED FOR SOUTHERN CATSKILLS AND OTHER AREAS TO NOW. MAINLY MOVED
UP START TIME TO ACCOUNT FOR FREEZING RAIN CONCERNS IN SOUTHERN
CATSKILLS. AREAS TO THE NORTH WILL STILL TAKE INTO THE AFTERNOON
TO REALIZE ANY CONCERNS.

ADVISORIES ARE FOR A PERIOD OF FREEZING RAIN.

WARM AIR ADVECTION HAS BEEN STRONGER THAN DEPICTED BY THE
MODELS...EVEN 12Z NAM. THIS HAS RESULTED IN PRECIP GETTING HERE
SOONER...ALBEIT MAINLY LIGHT...AND MORE RAPID WARM UP OF
ATMOSPHERE. IN TURN THIS HAS LED TO AN INITIAL BURST OF
SNOW...FOLLOWED BY A MIXED BAG OF PRECIP. EXPECT THAT AS WARMER
AIR MOVES IN...MOST LOCATIONS IN SOUTHERN CATSKILLS...MID HUDSON
VALLEY...AND LITCHFIELD COUNTY/SOUTHERN BERKSHIRE COUNTY WILL SEE
SOME LIGHT FREEZING RAIN. WILL HOLD OFF ADVISORIES FOR CAPITAL
DISTRICT UNTIL LATER IN AFTERNOON...IF NEEDED. TEMPS AT KALB COLD
ENOUGH FOR SOME ISSUES AT 29 HERE AT 15Z. BUT WITH CIGS OF 11K
FEET...STILL NEED TO SATURATE MID/LOWER LAYERS TO GET PRECIP TO
THE GROUND.

REGIONAL RADARS DEPICT A BREAK BEHIND THIS FIRST BATCH OF
PRECIP...THEN A RESUMPITON OF MORE PRECIP LATER THIS AFTERNOON/TONIGHT.

BY MONDAY...TEMPERATURES WILL BE ABOVE FREEZING
EVERYWHERE...REACHING INTO THE 50S IN THE MID HUDSON VALLEY.
HOWEVER...AS THE LOW...WHICH IS FORECAST TO BE JUST NORTH OF THE
LAWRENCE VALLEY AT THIS POINT...WILL WHIP A FAST MOVING COLD FRONT
ACROSS THE REGION...AND TEMPERATURES WILL TREND
DOWNWARD...PROBABLY BY AFTERNOON. THIS IS NOT ARCTIC...BUT POLAR
AIR...NOT AS COLD AS PREVIOUS AIR MASSES...BUT CHILLY ENOUGH TO
PRODUCE A LAKE RESPONSE OFF ONTARIO BY LATE IN THE DAY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
THE ONLY REAL PROBLEM IN THE SHORT TERM WILL BE POTENTIAL LAKE
EFFECT ONCE AGAIN. A ROUGHLY 270 TRAJECTORY AVERAGING AROUND 25 MPH OFF
LAKE ONTARIO WILL OSCILLATE A BIT AS A COUPLE OF TROUGHS ROTATE
AROUND THE LOW PRESSURE...WELL UP IN CANADA AT THIS POINT. H850
TEMPERATURES WILL COOL TO ABOUT -10C UPWIND OF ONTARIO PRODUCING
AT LEAST CONDITIONAL SLANT WISE CONVECTION. THIS ALL MEANS THAT
OUR TRACKS AND HERKIMER PORTION OF THE MOHAWK VALLEY STAND THE
BEST CHANCE OF PICKING UP A COUPLE TO SEVERAL INCHES OF LAKE
EFFECT SNOW...PROBABLY CONFINED TO THE HIGHER ELEVATIONS. THE
POTENTIAL IS THERE FOR A LAKE ADVISORY TO BE ISSUED...AT THE VERY
LEAST...BUT IT IS TOO EARLY FOR THAT FLAG TO BE HOISTED.

MEANWHILE...THE VAST MAJORITY OF THE REGION WILL SEE SOME LOW
LEVEL VERTICAL INSTABILITY AND SOME LAKE ENHANCEMENT PRODUCING NO
MORE THAN SCATTERED SNOW SHOWERS IN THE HILLS AND MOUNTAINS OF THE
CATSKILLS/BERKS AND SOUTHERN GREENS AND ISOLATED SNOW AND RAIN
SHOWERS IN THE VALLEYS WITH NO ACCUMULATION. MUCH OF THE TIME WILL
BE DRY.

TEMPERATURES WILL BE CLOSE TO NORMAL DURING THIS TIME FRAME...30S
TO AROUND 40 AND LOWS GENERALLY IN THE 20S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A FAIRLY LARGE RIDGE OF HIGH PRESSURE WILL BE ALONG THE EAST COAST
TUESDAY NIGHT AND THEN SLIDE OFF THE EASTERN SEABOARD ON WEDNESDAY
ALLOWING FOR A RETURN FLOW OF MILDER AIR. THERE STILL MAYBE A FEW
LAKE EFFECT SNOW SHOWERS ACROSS THE WESTERN ADIRONDACKS ON TUESDAY
NIGHT BEFORE THE FLOW TURNS MORE SOUTHWEST. LOWS TUESDAY NIGHT
EXPECTED TO BE IN THE 20S WITH HIGHS WEDNESDAY IN THE MID 30S TO MID
40S.

WEDNESDAY NIGHT AND THURSDAY WILL SEE A CLIPPER TYPE SYSTEM MOVE
ACROSS SOUTHERN CANADA DRAG A POTENT COLD FRONT THROUGH THE FORECAST
AIR DURING THE DAY ON THURSDAY WHICH WILL USHER IN MUCH COLDER AIR.
ECMWF AND GFS ARE NOT IN AGREEMENT ON TIMING OF THIS FEATURE OR
STRENGTH OF SURFACE LOW WITH THE LATEST GFS BEING ABOUT 6 HOURS
FASTER WITH THE BOUNDARY. DEPENDING ON WHICH MODEL IS CORRECT IN ITS
SOLUTION WILL DETERMINE EXACT TIMING OF ONSET OF SHOWERS AS WELL AS
STRENGTH OF SURFACE WINDS WHICH DO HAVE POTENTIAL FOR STRONG WIND
GUST ESPECIALLY IF ECMWF IS CORRECT. WHILE TOO FAR OUT AND TOO
UNCERTAIN TO INCLUDE IN HWO AT THIS TIME. THIS IS SOMETHING THAT
SUBSEQUENT SHIFTS WILL NEED TO MONITOR. ECMWF DEEPENS SURFACE LOW TO
991 MB ACROSS WRN QUEBEC THURSDAY EVENING WITH H8 WINDS 40-50 KTS
ACRS FA. VERY STRONG H10-H5 THICKNESS GRADIENT WITH THIS SYSTEM WITH
ECMWF SHOWING 546 DM ACRS SE NY AND 519 DM ACRS FA WRN NY AT 00Z
FRI. THUS EXPECT A FAIRLY NARROW BAND OF SHOWERS WITH POSSIBILITY OF
MIXING SOME STRONG WIND GUSTS TO SURFACE ESPECIALLY AS WINDS SHIFTS
FROM SOUTHWEST TO WEST AS COLDER AIR GETS USHERED IN. AS FOR PCPN
TYPE IT LOOKS MOSTLY RAIN WITH A QUICK CHANGE TO SNOW BEFORE ENDING.
MREF PLUME FOR ALBANY HAS QPF FROM A COUPLE OF TENTHS TO OVER AN
INCH WITH MOST OF THE PCPN AS RAIN BEFORE ENDING AS SNOW.

THE REMAINDER OF THE PERIOD FROM THURSDAY NIGHT THROUGH SATURDAY
LOOKS COLD WITH H5 TROF OVER FA ON FRIDAY AND THE HIGH PRESSURE
BUILDING IN AT THE SURFACE AND ALOFT ON SATURDAY. THURSDAY NIGHT
INTO FRIDAY LOOKS AS THOUGH THERE COULD BE A FAIRLY STRONG LAKE
EFFECT SNOW EVENT ACROSS THE WESTERN ADIRONDACKS AS H8 TEMPS THROUGH
THIS PERIOD -14 TO -15 C. TEMPS THROUGH THE PERIOD FROM THURSDAY
NIGHT THROUGH SATURDAY LOOK TO BE WELL BELOW NORMAL WITH LOWS MAINLY
LOWER TEENS TO LOWER 20S THURSDAY NIGHT AND SINGLE DIGITS TO MID
TEENS FRIDAY NIGHT AND HIGHS IN THE 20S TO LOW TO MID 30S FRIDAY AND
SATURDAY.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS EXPECTED TO CONTINUE INTO THIS AFTERNOON BEFORE
MVFR CONDITIONS PREVAIL AS PCPN ARRIVES AT TAF SITES STARTING
AROUND 18Z AT KPOU...20Z AT KALB AND 22Z AT KGFL. STRATOCU
CURRENTLY IMPACTING KALB AND KGFL WILL START TO SCOUR OUT IN NEXT
SEVERAL HOURS AND BE FOLLOWED BY HIGH AND MID LEVEL CLOUDS WHICH
WILL INCREASE RAPIDLY THIS MORNING FROM SOUTH TO NORTH. PRECIP
WILL DEVELOP FROM SOUTH TO NORTH...STARTING AS A -RA...POSSIBLY
MIXED WITH PL AT KPOU AND PL/SN AT KALB/KGFL. CONDITIONS WILL
DETERIORATE TO MVFR THEN EVENTUALLY IFR DURING THE EVENING. PRECIP
TYPE WILL TRANSITION TO RAIN AT KPOU BEFORE 00Z MON...WITH A
SLOWER CHANGE- OVER AT KALB/KGFL LIKELY TAKING PLACE AFTER 00Z
MON. KGFL ALSO EXPECTED TO HAVE -FZRA FOR A FEW HOURS EARLY THIS
EVENING BEFORE CHANGING OVER TO RAIN. LATER TONIGHT EXPECT THAT
CIGS AND VSBYS WILL CONTINUE TO LOWER WITH LIFR CONDITIONS
EXPECTED AFTER 06Z. WINDS WILL BE LIGHT AND VARIABLE
EARLY THIS MORNING...BECOMING EAST-NORTHEAST 5-8 KT LATER THIS
MORNING THROUGH MUCH OF TONIGHT.

OUTLOOK...
MON...MVFR/IFR. RAIN.
TUE...VFR...SCT -SHSN.
WED...VFR...SCT -SHSN WEST OF HUDSON RIVER VALLEY.
THU...VFR/MVFR...SCT -SHSN. WINDY.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS EXPECTED THROUGH MID WEEK. MODELS INDICATE THAT
QPF AMOUNTS SHOULD BE LESS THAN AN INCH LIQUID EQUIVALENT FROM THE
UPCOMING EVENT THIS AFTERNOON INTO MONDAY. IT WILL BEGIN AS SNOW
OR MIXED PCPN WITH SEVERAL INCHES OF SNOW POSSIBLE ACROSS THE
SOUTHERN ADIRONDACKS AS WELL AS SOME FREEZING RAIN MAINLY IN THE
USUALLY COLDER MOUNTAIN VALLEYS AND RIDGES BEFORE WARMER AIR ALOFT
CAUSES THE MIXED PCPN TO CHANGE TO RAIN FROM SOUTH TO NORTH THIS
EVENING INTO THE OVERNIGHT PERIOD. TOTAL LIQUID EQUIVALENT
PRECIPITATION WILL RANGE FROM ABOUT A HALF INCH TO THREE QUARTERS OF
AN INCH...WHICH IF EVEN ALL LIQUID...WOULD ONLY CAUSE MINOR WITHIN
BANK RISES OF STREAMS AND RIVERS. MAINLY DRY WEATHER IS EXPECTED
MONDAY NIGHT AND TUESDAY EXCEPT FOR SOME LAKE EFFECT OFF THE EAST
END OF LAKE ONTARIO...WHICH WILL BE MAINLY CONFINED TO THE WESTERN
ADIRONDACKS.

FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR CTZ001-
     013.
NY...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     NYZ059>061-064>066.
     WINTER WEATHER ADVISORY UNTIL 5 AM EST MONDAY FOR NYZ038-043-
     047-058-063-082-083.
     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EST
     MONDAY FOR NYZ032-033-041-042-084.
MA...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ025.
VT...WINTER WEATHER ADVISORY UNTIL 5 AM EST MONDAY FOR VTZ014-015.
     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EST
     MONDAY FOR VTZ013.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV/OKEEFE
SHORT TERM...HWJIV
LONG TERM...11
AVIATION...11
HYDROLOGY...11
Hazardous weather outlook, Nov 30, 10:58 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1058 AM EST SUN NOV 30 2008

NYZ032-033-042-011600-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
1058 AM EST SUN NOV 30 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 5 PM EST THIS
AFTERNOON THROUGH 5 AM MONDAY MORNING. PLEASE REFER TO OUR WINTER
WEATHER MESSAGE CONCERNING THIS ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...PLEASE
REPORT ANY SNOWFALL ACCUMULATIONS TWO INCHES OR GREATER AS WELL AS
ANY ICING TO THE NATIONAL WEATHER SERVICE VIA NYSPIN...INTERNET OR PHONE.

NYZ038-043-047-058-063-082-083-VTZ014-015-011600-
SOUTHERN HERKIMER-NORTHERN WASHINGTON-SCHOHARIE-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-WESTERN WINDHAM-
EASTERN WINDHAM-
1058 AM EST SUN NOV 30 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK
VALLEY...EASTERN CATSKILLS...LAKE GEORGE AREA AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 5 PM EST THIS
AFTERNOON THROUGH 5 AM MONDAY MORNING. PLEASE REFER TO OUR WINTER
WEATHER MESSAGE CONCERNING THIS ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...PLEASE
REPORT ANY SNOWFALL ACCUMULATIONS TWO INCHES OR GREATER AS WELL AS
ANY ICING TO THE NATIONAL WEATHER SERVICE VIA NYSPIN...INTERNET OR PHONE.

NYZ041-084-VTZ013-011600-
NORTHERN SARATOGA-SOUTHERN WASHINGTON-BENNINGTON-
1058 AM EST SUN NOV 30 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SARATOGA AREA AND BENNINGTON COUNTY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 5 PM EST THIS
AFTERNOON THROUGH 5 AM MONDAY MORNING. PLEASE REFER TO OUR WINTER
WEATHER MESSAGE CONCERNING THIS ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...PLEASE
REPORT ANY SNOWFALL ACCUMULATIONS TWO INCHES OR GREATER AS WELL AS
ANY ICING TO THE NATIONAL WEATHER SERVICE VIA NYSPIN...INTERNET OR PHONE.

CTZ001-013-MAZ025-NYZ059>061-064>066-011600-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
1058 AM EST SUN NOV 30 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE MID HUDSON VALLEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...PLEASE
REPORT ANY SNOWFALL ACCUMULATIONS TWO INCHES OR GREATER AS WELL AS
ANY ICING TO THE NATIONAL WEATHER SERVICE VIA NYSPIN...INTERNET OR PHONE.

MAZ001-NYZ039-040-048>054-011600-
NORTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-
1058 AM EST SUN NOV 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
THE CAPITAL DISTRICT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OKEEFE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Southern Berkshire

When
November 30, 11:00 AM EST to 9:30 PM EST
Where
Southern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Winter Weather, Northern Berkshire

When
November 30, 12:00 PM EST to 9:30 PM EST
Where
Northern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2008Every state in 2008This day in weather historyWarnings in Massachusetts, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139458, 139459.